Thunderstorm Wind, Garden
- When
- August 23, 6:05 PM MST
- Where
- Garden County, 6.96 mi SSE of Lewellen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.240, -102.090
Thunderstorm wind gusts to 60 MPH were reported.
A broad area of thunderstorms impacted western and north central Nebraska on the evening of August 23rd. Some storms were severe across the southeastern Nebraska Panhandle and portions of southwestern Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A broad area of thunderstorms impacted western and north central Nebraska on the evening of August 23rd. Some storms were severe across the southeastern Nebraska Panhandle and portions of southwestern Nebraska. Strong winds up to 60 MPH were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 23, 3:53 PM MST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 553 PM CDT SAT AUG 23 2014 .SYNOPSIS... ISSUED AT 313 PM CDT SAT AUG 23 2014 H5 ANALYSIS FROM THIS MORNING HAS RIDGING ACROSS THE MISSISSIPPI VALLEY FROM THE GULF COAST NWD INTO THE WESTERN GREAT LAKES. FURTHER EAST...DECENT SHORTWAVES WERE NOTED OVER LAKE ONTARIO AND NOVA SCOTIA. FURTHER WEST...A TANDEM OF SHORTWAVES WERE LOCATED OVER THE INTERMOUNTAIN WEST. THE FIRST OVER WESTERN COLORADO AND A SECOND OVER EASTERN IDAHO...WHILE ANOTHER SHORTWAVE WAS UPSTREAM OVER THE ALASKA PANHANDLE. WV IMAGERY AS OF 1 PM CDT...INDICATED SHORTWAVE ENERGY IN ASSOCIATION WITH THE WAVE OVER WESTERN COLORADO HAD BEGUN TO EMERGE ACROSS CENTRAL COLORADO AND HAS LED TO INCREASING CLOUDINESS ALONG THE FRONT RANGE OF COLORADO. OVER THE NEXT COUPLE OF HRS...SHRAS AND TSRAS ARE EXPECTED TO DEVELOP ON THE LEE SIDE OF THE ROCKIES INVOF THE FRONT RANGES OF COLORADO AND WYOMING. FURTHER WEST...A CLOSED LOW REMAINS IN PLACE OVER EASTERN IDAHO ATTM WITH A BROAD AREA OF CLOUDS AND SHOWERS ACROSS MONTANA...NORTH DAKOTA AND NORTHERN SOUTH DAKOTA. ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...ABUNDANT CLOUDINESS WAS PRESENT OVER MOST OF THE AREA WITH THE EXCEPTION OF FAR SWRN NEBRASKA AND THE EASTERN NEBRASKA PANHANDLE WHERE CLOUDS HAVE SCATTERED OUT OVER THE PAST 1 TO 2 HOURS. AT THE SURFACE...A TANDEM OF LOW PRESSURE CENTERS WERE PRESENT ACROSS SERN WYOMING AND A SECOND OVER SOUTH CENTRAL SD. A WARM FRONT EXTENDED FROM SERN WYOMING INTO EASTERN SOUTH DAKOTA...WHILE A COLD FRONT EXTENDED SSWD INTO THE CENTRAL ROCKIES. UNDER PARTLY TO MOSTLY CLOUDY SKIES...TEMPERATURES AS OF 3 PM CDT...RANGED FROM 72 AT AINSWORTH...TO 82 AT BROKEN BOW. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 313 PM CDT SAT AUG 23 2014 MODELS REMAIN IN GOOD AGREEMENT WITH THE PROJECTIONS OF A PV ANOMALY LIFTING NORTHEAST FROM FAR SOUTHWESTERN WYOMING TOWARD THE NORTHERN PLAINS THIS EVENING AND OVERNIGHT. RECENT OBSERVATIONS INDICATE THAT THE LOW STRATUS IS DISSIPATING EARLY THIS AFTERNOON...LEADING TO THE EVENTUAL DESTABILIZATION OF THE LOWER TROPOSPHERE. AS HEIGHTS FALL WITH THE APPROACH OF THE PV MAX/ATTENDANT COLD FRONT...STORMS ARE ANTICIPATED TO FORM INVOF OF THE HIGH PLAINS SURFACE LOW/FRONTAL BOUNDARY AND POSSIBLY DRIFT EAST ACROSS THE SANDHILLS REGION OF NEB OVERNIGHT. THE LATEST PROJECTIONS FROM THE RAP AND HRRR SHOWS THAT DESPITE THE MORNING CLOUDS...LOW TO MID LEVEL LAPSE RATES HAVE INCREASED SOME...YIELDING A WEAKLY UNSTABLE ATMOSPHERE ACROSS WESTERN PORTIONS OF THE CWA /CONTINUED CLEARING WILL ALLOW FOR FURTHER DESTABILIZATION/. THE PROJECTED INSTABILITY /UPWARDS TO 1000 J/KG ML CAPE/ COMBINED WITH 0-6KM BULK SHEAR OF 30KTS OR SO WILL PROMOTE THE POSSIBILITY OF STRONG TO LOW END SEVERE STORMS THIS EVENING AND OVERNIGHT. ANOTHER AREA TO WATCH FOR SEVERE STORMS WILL BE ACROSS NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AS A SECONDARY WARM FRONT LIFTS NORTH TOWARD THE SOUTHEAST SOUTH DAKOTA. ABUNDANT INSTABILITY AND SUFFICIENT SHEAR WOULD PROMOTE RAPID STORM DEVELOPMENT CAPABLE OF LARGE HAIL AND DAMAGING WIND GUSTS. THE HEAVY RAIN THREAT WILL BE NOTICEABLY LESS TONIGHT AS BUFR SOUNDINGS REVEAL A MUCH LESSER INFLUENCE FROM WARM RAIN PROCESSES...BUT WITH PWATS AT OR SLIGHTLY ABOVE AVERAGE...BRIEF HEAVY RAINFALL IS STILL POSSIBLE. THE COLD FRONT CLEARS THE CWA EARLY ON SUNDAY WITH RAIN CHANCES POSSIBLY LINGERING ACROSS OUR FAR EAST THROUGH 15Z...OTHERWISE A SLIGHTLY COOLER AIRMASS IS ANTICIPATED WITH HIGHS RANGING FROM THE MID 70S ACROSS OUR FAR NORTHWEST...TO LOW TO MID 80S SOUTH OF THE INTERSTATE 80 CORRIDOR. WITH MOISTURE LACKING AND A STABLE AIRMASS ANTICIPATED SUNDAY AFTERNOON...STORM CHANCES SHOULD BE KEPT AT BAY UNTIL AT LEAST 00Z MONDAY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 331 PM CDT SAT AUG 23 2014 SUNDAY NIGHT THROUGH TUESDAY...THE MAIN FORECASTING CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES AND THE THREAT FOR HEAVY RAIN AS A TROUGH AND SEMI STATIONARY FRONTAL BOUNDARY PERSISTS ACROSS THE CENTRAL ROCKIES AND PLAINS DURING THE PERIOD. FOR SUNDAY NIGHT...AFTER RELATIVELY QUIET WEATHER CONDS SUNDAY...MID LEVEL WAA WILL INCREASE ALONG THE FRONT RANGE DURING THE EVENING...TRANSITIONING EAST ACROSS THE CENTRAL PLAINS OVERNIGHT SUNDAY NIGHT INTO EARLY MONDAY. AT THE SAME TIME...A NICE H250 JET STREAK WILL LIFT ACROSS NWRN NEBRASKA INTO SOUTH DAKOTA PLACING WESTERN AND NORTH CENTRAL NEBRASKA IN THE RIGHT REAR QUAD OF THIS FEATURE. ENHANCED LIFT ACROSS THE FORECAST AREA...WILL LEAD TO A SHARP INCREASE IN THE THREAT OF PCPN SUNDAY NIGHT INTO MONDAY. IN THE LOWER LEVELS...A FRONTAL BOUNDARY WILL BE ANCHORED ACROSS SRN NEBRASKA SUNDAY NIGHT WITH THE NOSE OF A H85 LOW LEVEL JET POSITIONED ACROSS SWRN NEBRASKA. INHERITED FCST HAD THE HIGHEST POPS ACROSS SRN PORTIONS OF THE FORECAST AREA SUNDAY NIGHT INTO MONDAY MORNING AND APPEARS ON TRACK ATTM. PRECIPITATION CHANCES WILL DECREASE SOMEWHAT MONDAY AS MID LEVEL FORCING PUSHES EAST INTO THE MID MISSOURI VALLEY. BY MONDAY NIGHT...ANOTHER STRONG UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE CENTRAL PLAINS...LEADING TO INCREASED CHANCES FOR RAIN MONDAY NIGHT...AS WELL AS TUESDAY NIGHT. LOW LEVEL EASTERLY WINDS AND ABUNDANT MID AND UPPER LEVEL MOISTURE TRANSPORT FROM THE SOUTHWEST IN ASSOCIATION WITH HURRICANE MARIE COULD LEAD TO HEAVY RAIN ACROSS THE CENTRAL PLAINS BEGINNING MONDAY NIGHT AND POSSIBLY PERSISTING INTO TUESDAY NIGHT. FURTHER SUPPORT FOR HEAVY RAIN IS EVIDENT IN FCST PWATS RANGING FROM 1.5 TO 2.0 INCHES MONDAY NIGHT THROUGH TUESDAY NIGHT. WEDNESDAY THROUGH SATURDAY...LINGERING PCPN CHANCES ARE THE MAIN FORECAST CHALLENGE IN THE LONG RANGE PERIODS. BY WEDNESDAY INTO THURSDAY...THE PERSISTENT UPPER LEVEL TROUGH ACROSS THE ROCKIES...WILL CROSS THE CENTRAL PLAINS INTO THE MISSISSIPPI VALLEY. THE LATEST GFS SOLN IS 24 HRS FASTER COMPARED TO THE ECMWF IN LIFTING THIS FEATURE EAST OF THE AREA. THE GFS IS DRY AFTER WEDS WITH THE TROUGH OVER MISSOURI VALLEY BY 12Z THURSDAY...WHILE THE ECMWF HAS THIS FEATURE OVER THE SAME AREA BY 12Z FRIDAY. INHERITED FCST WAS DRY WEDS NIGHT AND INTRODUCED POPS FOR THIS PERIOD AS BOTH MODELS HAVE TRENDED SLOWER. WILL HOLD OFF ON INTRODUCING POPS FOR THURSDAY FOR NOW AND WAIT FOR THE MODELS TO COME INTO BETTER AGREEMENT. AFTER UNSEASONABLY COOL HIGHS IN THE 70S FOR WEDNESDAY AND THURSDAY...HIGHS WILL REBOUND BACK INTO THE 80S FOR THURSDAY AND FRIDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 553 PM CDT SAT AUG 23 2014 A PACIFIC COLD FRONT IS ENTERING WRN NEB THIS EVENING. THE FRONT IS EXPECTED TO BE THE FOCUS FOR CONTINUED TSTM DEVELOPMENT OVERNIGHT. STORM ACTIVITY IS EXPECTED TO DIMINISH IN COVERAGE ACROSS NCNTL NEB BY 12Z SUNDAY AND VFR IS EXPECTED THEREAFTER ALL AREAS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...JACOBS LONG TERM...CLB AVIATION...CDC
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 609 PM CDT SAT AUG 23 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-242315- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 609 PM CDT SAT AUG 23 2014 /509 PM MDT SAT AUG 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS FAR NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING FOR LOCATIONS MAINLY NORTH OF HIGHWAY 12...OR NORTH OF A SPARKS TO MONOWI LINE. LARGE HAIL...GUSTY WIND AND HEAVY RAIN WILL BE POSSIBLE IN THIS AREA. ELSEWHERE...GENERAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON...AND ESPECIALLY THIS EVENING AND OVERNIGHT...WITH BRIEF HEAVY RAINFALL AND GUSTY ERRATIC WIND BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST THROUGH AT LEAST WEDNESDAY NIGHT...AS A WARM FRONT STALLS ACROSS SOUTHERN NEBRASKA. SOME THUNDERSTORMS MAY BE CAPABLE HEAVY RAINFALL...ESPECIALLY ACROSS LINCOLN AND CUSTER COUNTIES MONDAY NIGHT. THE CHANCE OF WIDESPREAD SEVERE WEATHER APPEARS LOW AT THIS TIME MONDAY AND TUESDAY HOWEVER THERE IS AT LEAST SOME POTENTIAL FOR ISOLATED SEVERE STORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE ACROSS SOUTHWESTERN NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 611 PM CDT SAT AUG 23 2014 NEZ022-240015- GARDEN NE- 511 PM MDT SAT AUG 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR GARDEN COUNTY UNTIL 615 PM MDT... AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF CRESCENT LAKE NWR TO 13 MILES NORTHWEST OF LODGEPOLE...AND MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. 1 INCH OF RAIN MAY FALL WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... OSHKOSH... LISCO... CRESCENT LAKE NWR... RICHARDSON LAKE... MUMPER... SUGAR LOAF HILL... DOGTOWN FLATS... DEER LAKE... INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD... ADAMS FLATS... RACKETT... BLUEWATER BATTLEFIELD STATE HISTORICAL PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 617 PM CDT SAT AUG 23 2014 NEZ007-009-010-240000- BOYD NE-HOLT NE-ROCK NE- 617 PM CDT SAT AUG 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...WESTERN HOLT AND CENTRAL BOYD COUNTIES UNTIL 700 PM CDT... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF ATKINSON TO 7 MILES SOUTHEAST OF ROSE...AND MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. 1/2 INCH OF RAIN MAY FALL IN 30 MINUTES WITH THESE STORMS BUT THEY MAY TRACK ACROSS THE SAME AREAS PRODUCING HEAVY RAINFALL. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SPENCER... BRISTOW... LYNCH... STUART... BUTTE... ANOKA... MIDWAY... SYBRANT... SPENCER DAM... ANNCAR... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 280 AND 302. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 149 AND 150. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 529 PM MDT SAT AUG 23 2014 NEZ004-240015- SHERIDAN NE- 529 PM MDT SAT AUG 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 615 PM MDT... AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF PINE RIDGE TO 7 MILES NORTHEAST OF HAY SPRINGS...AND MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. 1 INCH OF RAIN MAY FALL IN 30 MINUTES WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... GORDON... CLINTON... MOUNT MARIA... LONE BUTTE... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 93 AND 109. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 614 PM MDT SAT AUG 23 2014 NEZ022-056-240115- DEUEL NE-GARDEN NE- 614 PM MDT SAT AUG 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR GARDEN AND DEUEL COUNTIES UNTIL 715 PM MDT... AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF CRESCENT LAKE NWR TO 9 MILES NORTHEAST OF TWIN BUTTES...AND MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. 1/2 INCH OF RAIN MAY FALL IN 30 MINUTES WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... OSHKOSH... CHAPPELL... BIG SPRINGS... LEWELLEN... MOUNT VERNON... ADAMS FLATS... RACKETT... ASH HOLLOW PARK... WINDLASS HILL... BARTON... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 108. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 118. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 616 PM MDT SAT AUG 23 2014 NEZ004-094-240115- SHERIDAN NE-WESTERN CHERRY NE- 616 PM MDT SAT AUG 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 715 PM MDT... AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF GORDON TO 6 MILES SOUTHEAST OF CLINTON...AND MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. 1 INCH OF RAIN MAY FALL IN 30 MINUTES WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MERRIMAN... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD... SHELL LAKE STATE WILDLIFE MANAGEMENT AREA... IRWIN... ROCK HILL... BAYONNE... INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 101 AND 138. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 224 AND 231. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 640 PM MDT SAT AUG 23 2014 NEZ022-056-240130- DEUEL NE-GARDEN NE- 640 PM MDT SAT AUG 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL COUNTIES UNTIL 730 PM MDT... AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OSHKOSH TO 6 MILES NORTH OF SEDGWICK...AND MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. 1 INCH OF RAIN MAY FALL IN 30 MINUTES WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CHAPPELL... BIG SPRINGS... LEWELLEN... INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD... BLUEWATER BATTLEFIELD PARK... ASH HOLLOW PARK... WINDLASS HILL... BARTON... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 108. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 118. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
The North Platte radar (KLNX), 149 km away, was scanning. The volume nearest the first event began at 01:05 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts to 60 MPH were reported.
Thunderstorm wind gusts to 60 MPH reported at KOGA Radio Station.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535511, 535512.